Greg had chemo last friday. It was an interesting experience to say the least. Here's how it went:
We got there and they brought us into a room full of other people hooked up to IVs. Nobody looked like they were dying or anything, so that was encouraging.
The nurse sat us down in a chair and started "educating" us on the procedure and its after-effects. This was the hard part.. hearing about all the things that could possibly go wrong. I guess there still is a chance that Greg could lose all his hair, which makes me soooo sad. He's got such beautiful hair. The other possible side effects were numbness in his extremeties, nausea, and more susceptiblity to colds/flu/whatever.
The nurse started the IV which sounded like it was pretty painful for poor Greg. He already has a hard time with needles. IVs are brutal. I know from experience. Greg was pretty freaked out at this point, so I asked the nurse for some anti-anxiety medicine like he had when he had surgery. They gave him some ativant, which made him quite happy, quite quickly.
After that was done, they started the chemo (carboplatin), which didn't actually seem to do much to Greg while he was on the IV. So, we sat there for an hour till the chemo was finished. They unhooked him and he could go home.
Since then, Greg has experienced several of the side effects, but none were too major except one. He got hiccups BAD. He must have had 10 sets of hiccups on Saturday and Sunday. At first I didn't think that it could be an actual side-effect, but I looked it up online and found out that it's not completely uncommon for men (in particular), to get hiccups after chemo. I said "well, it's better than puking your guts out, right?" and he agreed with me. Yesterday Greg started feeling a little nauseated, but it hasn't been too bad at all. Weakness/tiredness has been the biggest hinderance, but he's been pretty good about it.
Sam is doing terrifically well. We love him sooooo much. He's happy and funny these days... spoiled rotten, though.
Well.. that's about it. Write comments! I don't know who's reading this anymore! Please?